Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Feeling very numb and apathetic on lexapro...?  (Read 246 times)

0 Members and 1 Guest are viewing this topic.

Online LynnC

  • Jr. Member
  • **
  • Posts: 69
  • Rec's: 0
  • Personal text
    • Poke This Member
Feeling very numb and apathetic on lexapro...?
« on: December 16, 2013, 02:23:45 PM »
Hey all. I'm 6 weeks into lexapro and I'm starting to feel just strange...very numb and apathetic / unmotivated to do anything. It's a scary thing for me to feel this way since in the first few weeks of lexapro I had more energy than I knew what to do with. Is this normal? Will it pass or am I destined to stay in this state forever?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3167
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Feeling very numb and apathetic on lexapro...?
« Reply #1 on: December 16, 2013, 04:03:20 PM »
Hey all. I'm 6 weeks into lexapro and I'm starting to feel just strange...very numb and apathetic / unmotivated to do anything. It's a scary thing for me to feel this way since in the first few weeks of lexapro I had more energy than I knew what to do with. Is this normal? Will it pass or am I destined to stay in this state forever?

No, it isn't normal, but it does occasionally happen. It is usually temporary. What dose are you now on and how long have you been taking it?

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Online LynnC

  • Jr. Member
  • **
  • Posts: 69
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Feeling very numb and apathetic on lexapro...?
« Reply #2 on: December 16, 2013, 05:01:19 PM »
7.5mg (2 weeks on 5mg, one week on 10mg and 3 weeks on 7.5mg). Maybe I'm taking too much for my system?
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Feeling very numb and apathetic on lexapro...?
« Reply #3 on: December 16, 2013, 05:26:46 PM »
I remember you first posting in the Medication section around early November, since you started Lexapro about six weeks ago.   About every week since early November, you've shared your side effects on Lexapro, however these side effects have never been reported as pleasant.  By looming on the negative side effects of an antidepressant, you could be creating a self-fulfilling prophecy on how bad they are.

You may want to stop googling your negative symptoms on antidepressants, or reading up on the horror stories of benzodiazepines.  Doing so may just invite a negative outcome, when your mind gets exposed to these types of anti-medication stories.

So you may also want to look into Cognitive Behavior Therapy (CBT).

A good Cognitive Behavior Therapist could assist you to get over your health anxiety over antidepressant usage.  So you could let the antidepressant work for you, instead of against you.
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Offline insights

  • Hero Member
  • *****
  • Posts: 3167
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Feeling very numb and apathetic on lexapro...?
« Reply #4 on: December 16, 2013, 06:40:59 PM »
7.5mg (2 weeks on 5mg, one week on 10mg and 3 weeks on 7.5mg). Maybe I'm taking too much for my system?

Then you're not taking enough to initiate and sustain the brain changes that provide the therapeutic response and this probably explains why you're sliding towards depression. The minimum effective dose is 10mg, even for children. You are getting the side-effects without any of the benefits.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
1800 Views
Last post April 25, 2006, 06:38:29 PM
by apple
14 Replies
2412 Views
Last post September 24, 2009, 05:20:26 AM
by Pan
4 Replies
15780 Views
Last post March 27, 2014, 03:44:15 PM
by oolongfoo
1 Replies
538 Views
Last post May 11, 2010, 10:08:42 AM
by tigerpaw
2 Replies
649 Views
Last post February 23, 2011, 10:03:43 AM
by GreenThumb
6 Replies
360 Views
Last post September 02, 2013, 06:39:46 PM
by WhatsTheDeal

anything